Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Pittsburgh, PA

May 25, 2006Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2006, 8:48 PM EDT for Coshocton County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 8:48 PM EDT (00:48 UTC)
Expired
May 25, 2006, 9:45 PM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:13 PM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, May 25, 2:13 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT THU MAY 25 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

WARM FRONT AND ASSOCIATED LIGHT RAIN HAS MOVED OFF TO OUR NE. TEMPS
AND DEWPOINTS ARE INCREASING NOW THAT WE ARE IN THE WARM SECTOR.
EXPECT SHOWERS AND TSTMS TO DEVELOP DURING THE AFTERNOON HOURS AND
CONTINUE INTO THE OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FOR
MUCH OF THE AREA WHERE DAMAGING TSTM WIND GUSTS AND LARGE HAIL ARE
THE PRIME THREAT. THROUGH 03Z FRIDAY CAPES INCREASE TO 2500 OR
GREATER OVER THE WESTERN HALF OF OUR CWA ALONG WITH AN EHI OF PLUS
1. WINDS INTO FRIDAY WILL BE SOUTH 5 TO 15MPH WITH GUSTS 45-60MPH
AND POSSIBLY HIGHER IN/NEAR TSTMS. COLD FROPA FRIDAY EVENING WITH
WINDS SHIFTING TO WEST AND THEN NORTHWEST 10 TO 20 MPH.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FOLLOWING PASSAGE OF FRI EVE CDFNT, DRY WEATHER, WITH ABOVE
NORMAL TEMPS, IS FORECAST THROUGH THE MIDDLE OF NXT WEEK WITH HIGH
AMPLITUDE RIDGE PROJECTED OVR THE ERN CONUS. RA CHC NR CLIMO NMBRS
WL RTN DURING THE 2ND HALF OF THE WEEK WITH WEAK CDFNT LOOSELY
TIMED INTO THE AREA.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATER HALF OF THE
AFTERNOON AND CONTINUE INTO TONIGHT. MVFR TO SCT IFR CONDS IN/NEAR PCPN
WITH VFR CONDITIONS OUTSIDE OF PCPN AREAS. WINDS S TO SSW 5 TO 15KTS
WITH GUSTS 40-50KTS AND POSSIBLY HIGHER IN/NEAR TSTMS. LARGE HAIL IS
ALSO POSSIBLE WITH TSTMS. COLD FROPA NOT UNTIL FRIDAY EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...

MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

NOTE TO CUSTOMERS... ON MAY 26, 2006 BETWEEN 11AM AND NOON THE
NATIONAL WEATHER SERVICE IN PITTSBURGH PA WILL BE DISSEMINATING A
TEST HAZCOLLECT NON-WEATHER EMERGENCY MESSAGE.  THE TEST MESSAGE
HEADER WILL CONTAIN /ADMINISTRATIVE MESSAGE/FOLLOW UP STATEMENT/.
FOR MORE INFORMATION SEE HTTP://WWW.NWS.NOAA.GOV/OS/HAZCOLLECT

&&

15/02
Hazardous weather outlook, May 25, 11:03 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 AM EDT THU MAY 25 2006

OHZ048-057-261515-
COSHOCTON-MUSKINGUM-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ007-013-014-020-021-
029>032-WVZ001>004-012-021>023-041-261515-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-
GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER-BEAVER-
ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

PAZ008-009-015-016-022-023-261515-
VENANGO-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-
1103 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 25, 8:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT THU MAY 25 2006

PAZ007-013-260100-
LAWRENCE PA-MERCER PA-
818 PM EDT THU MAY 25 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MERCER AND LAWRENCE...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SHORT LINE OF STRONG THUNDERSTORMS 13 MILES WEST OF
FARRELL...MOVING EAST AT 60 MPH. THE STORMS CAN HAVE STRONG WIND
GUSTS OVER 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...GROVE CITY...HARLANSBURG...HERMITAGE...MAURICE
  K GODDARD STATE PARK...MERCER...NEW CASTLE...NEW WILMINGTON...
  SHARON AND STONEBORO

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:06 PM EDTSevere Thunderstorm WarningPBZWestmoreland15 min
May 25, 8:22 PM EDTSevere Thunderstorm WarningPBZColumbiana53 min
May 25, 10:16 PM EDTSevere Thunderstorm WarningPBZMuskingum44 min
May 26, 2:38 PM EDTSevere Thunderstorm WarningPBZColumbiana52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.